MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: primary osteoporosis type of fracture: compression fracture levels implanted: t12 it was reported that on (b)(6) 2018, intra-op, when performing the installation with adjusting the position of the left balloon before inflation, the tip of the balloon was stuck in the bone and could not be moved.Once the balloon was expanded and attempted to be removed, it did not move.The balloon was expanded with the right balloon at the same time, and was tried to be removed again.It could not be removed.The operation for removing it was repeated several times but it could not be removed.It could not be removed even removing the inner needle and performing the operation which could be assumed.The inner needle was removed, and the balloon could move by being twisted and turned back, but it could not be removed.According to the judgment of the physician, it would be removed with the preparation of the balloon ruptured.After deflating the balloon, it was twisted and the twisted part was blocked.Removing was performed in this state.The tube was cut halfway.The part which was cut was removed again with using kocher, but it could not be removed successfully.The needle external cylinder was inserted through the torn tube and removed.The tip of torn balloon was removed together with the external cylinder.It was removed successfully.It was considered that the tip part of balloon was chipped.There was a possibility that a slight amount of contrast media leaked.No patient complications were reported as a result of this event.According to the report, the balloon could not be removed.The physician also thought that there was a possibility that the balloon was stuck in the bone.A new one was opened to deal with it.
 
Additional Manufacturer Narrative
Product analysis result: visual functional visual and functional inspection revealed the tip of the ibt has been damaged.About 4 inches of the plastic/rubber sleeve has been separated from the inner metal wire.The ibt will no longer function.No testing can be done since the balloon is no longer attached.Root cause undetermined.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7522559
Report Number1030489-2018-00720
Device Sequence Number1439149
Product Code HRX
UDI-Device Identifier00613994703996
UDI-Public00613994703996
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer07/16/2018
08/08/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/01/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;